Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Dec 14, 2017, 3:23 PM CST. It took effect at Dec 15, 2017, 2:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2017, 3:23 PM CST (21:23 UTC)
- In effect from
- Dec 15, 2017, 2:00 AM CST
- Expired
- Dec 15, 2017, 6:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
062 WHUS74 KLCH 142123 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 323 PM CST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY FOR THE GULF WATERS LATE TONIGHT INTO FRIDAY... .Light winds will prevail into the evening with winds becoming north and then increasing with a frontal passage. North winds will gradually decrease Friday as high pressure settles into the region. GMZ470-472-475-150500- /O.NEW.KLCH.SC.Y.0047.171215T0800Z-171216T0000Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 323 PM CST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM CST FRIDAY... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect from 2 AM to 6 PM CST Friday. * WINDS...North winds increasing to 15 to 25 knots after midnight tonight and persisting through Friday. * WAVES/SEAS...Building to 3 to 5 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ450-452-455-150500- /O.NEW.KLCH.SC.Y.0047.171215T0800Z-171215T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 323 PM CST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO NOON CST FRIDAY... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect from 2 AM to noon CST Friday. * WINDS...North winds increasing to 15 to 25 knots after midnight tonight and persisting through Friday morning. * WAVES/SEAS...Building to 2 to 3 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ 13
5 follow-up statements
610 WHUS74 KLCH 151000 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 400 AM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY FOR THE GULF WATERS TODAY... .North winds will increase this morning in the wake of a passing cold front. These winds will gradually decrease late this afternoon into this evening as high pressure settles into the region. GMZ470-472-475-151800- /O.CON.KLCH.SC.Y.0047.000000T0000Z-171216T0000Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 400 AM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...North winds increasing to 15 to 20 knots. * WAVES/SEAS...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ450-452-455-151800- /O.CON.KLCH.SC.Y.0047.000000T0000Z-171215T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 400 AM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...North winds increasing to 15 to 20 knots. * WAVES/SEAS...2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
881 WHUS74 KLCH 151529 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 929 AM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY FOR THE GULF WATERS TODAY... .Gusty north winds will continue this morning in the wake of a cold front. These winds will gradually decrease late this afternoon into this evening as high pressure settles into the region. GMZ470-472-475-151800- /O.CON.KLCH.SC.Y.0047.000000T0000Z-171216T0000Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 929 AM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...North winds 15 to 25 knots. * WAVES/SEAS...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ450-452-455-151800- /O.CON.KLCH.SC.Y.0047.000000T0000Z-171215T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 929 AM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...North winds 15 to 25 knots. * WAVES/SEAS...2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
900 WHUS74 KLCH 151802 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1202 PM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY FOR THE OUTER GULF WATERS TODAY... .Gusty north winds will continue this morning in the wake of a cold front. These winds will gradually decrease through the day as high pressure settles into the region. GMZ450-452-455-151915- /O.EXP.KLCH.SC.Y.0047.000000T0000Z-171215T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 1202 PM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... North to northeast winds will continue slowly decrease through the rest of the day. $$ GMZ470-472-475-160000- /O.CON.KLCH.SC.Y.0047.000000T0000Z-171216T0000Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1202 PM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...North winds 15 to 25 knots. * WAVES/SEAS...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ 13
648 WHUS74 KLCH 152119 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 319 PM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY FOR THE OUTER GULF WATERS... .Gusty north winds will continue this afternoon in the wake of a cold front. These winds will gradually decrease through the rest of the afternoon as high pressure settles into the region. GMZ470-472-475-160000- /O.CON.KLCH.SC.Y.0047.000000T0000Z-171216T0000Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 319 PM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...North winds 15 to 25 knots. * WAVES/SEAS...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ 13
197 WHUS74 KLCH 160010 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 610 PM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... GMZ470-472-475-160115- /O.EXP.KLCH.SC.Y.0047.000000T0000Z-171216T0000Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 610 PM CST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 11:31 AM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 14, 11:31 AM CST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1131 AM CST Thu Dec 14 2017 .DISCUSSION... For 18z TAF issuance. && .AVIATION... The morning visibility restrictions have since lifted resulting in VFR conditions at all sites. Winds have begun to slightly increase areawide but should remain fairly light at less than 5kts. Expansive cirrus deck has begun pushing into the region, but VFR should persist through the day. Cold front still expected to move through the region late this evening. Some lower ceilings with increasing high and mid level clouds near and after FROPA along with slightly stronger Nrly winds, but conditions should remain VFR. Some of guidance suggests some lower visibilities and possible MVFR at ARA before winds begin picking up behind the front, but confidence is low on this so have deferred adding any restrictions to later TAF issuance. && .PREV DISCUSSION... /issued 1009 AM CST Thu Dec 14 2017/ DISCUSSION... Current forecast is generally on target. Light S/SW SFC winds ahead of an approaching CDFNT near the I-20 corridor, with abundant high clouds streaming in from the SW via a moist subtropical jet. First period grids were tweaked just a bit to bring them closer to OBs/trends. Forecast highs were also nudged a little lower owing to the dense cirrus, though they still may end up too warm. CDFNT on track to push through the area late afternoon/early evening. 13 PREV DISCUSSION... /issued 609 AM CST Thu Dec 14 2017/ DISCUSSION... For 12z TAF issuance. AVIATION... Early morning obs show patchy fog across the area, especially over Acadiana where visibilities were down below a mile at times... expect this trend to continue through sunrise before improving. Otherwise just a continuation of VFR with cirrus with light mainly wrly winds through the expected FROPA late tonight when a slightly elevated nrly flow should commence. 25 PREV DISCUSSION... /issued 354 AM CST Thu Dec 14 2017/ DISCUSSION... One more rather pleasant day in store today before a much wetter pattern develops for the weekend into next week. Increasing moisture on southerly low level winds will allow temperatures to rise into the mid to upper 60's areawide this afternoon despite the broken high clouds streaming across the region out of the Pacific. By late tonight an upper trough will approach the area pushing a frontal boundary through. While guidance is still consistent in keeping the best rain chances offshore, isolated to scattered showers will still be possible Friday morning with the highest coverage expected near the coast. Behind the front, afternoon highs will be running about 15 degrees cooler Friday with overnight lows Friday night once again dipping into the 30s except along the immediate coastline. The cooler air will be short lived, however, as the front, which will stall just offshore lifts back to the north as the next in a series of troughs develops of the Baja peninsula and swings across the region Saturday into Sunday bringing numerous showers and a few thunderstorms. SPC has placed the area in a marginal risk for severe weather Sunday. Forecast soundings are indicating plenty of low level shear as the trough ejects northeast, but very little in the way of instability. So while a stronger storm or two cannot be ruled out, at least for now the overall severe weather threat is very low. Beyond Sunday, guidance begins to diverge considerably and confidence in the forecast beyond this point is very low. What seems apparent is that one or more troughs will ride the subtropical jet across the southern US. The uncertainty comes with how much moisture is present for these systems to work with. The wetter GFS leaves a plume of moisture across the region iPUBLIC...04n the wake of the ejecting trough Sunday night and thus continues high rain chances Monday into Tuesday while the operational Euro keeps the moisture offshore Monday before moving it back into the area by midweek. The Canadian being my tiebreaker for this forecast sides more heavily with the GFS and thus I went on the higher side with rain chances through midweek, but the forecast is a blend of the available guidance (and a few of my own tweaks) so as not to lean too heavily on any individual solution. Finally, it is still too early to provide any reliable forecast for the Christmas weekend or Christmas day (still 11 days away) and any attempts to do so at this point are futile. Jones MARINE... Light and variable winds will prevail through the day ahead of our next frontal passage. Showers are expected to accompany this boundary, followed by a strengthening offshore flow Friday morning. Rain chances increase once again by late Saturday and into Sunday as an upper level low moves out of Mexico across the area. && .PRELIMINARY POINT TEMPS/POPS... AEX 62 39 54 33 / 0 10 10 0 LCH 67 44 53 38 / 0 20 20 0 LFT 66 43 52 38 / 0 20 30 0 BPT 68 45 54 39 / 0 30 20 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...50
Hazardous weather outlook, Dec 14, 5:18 AM CST, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 518 AM CST Thu Dec 14 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 151130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 518 AM CST Thu Dec 14 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Isolated to scattered showers will develop late tonight in advance of a passing cold front. This precipitation is expected to be light and rainfall totals will be generally under a tenth of an inch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Ongoing isolated to scattered showers Friday morning will diminish by Friday afternoon as a cold front clears the area. Showers and a few thunderstorms will develop late Saturday and increase Sunday as an upper level trough moves across the area. A few of these thunderstorms could be strong to severe on Sunday, but the overall severe weather threat is very low at this time. Scattered showers with a few thunderstorms will be possible Monday and Tuesday as another upper level trough approaches the region. Severe weather is not anticipated with this precipitation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-151130- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 518 AM CST Thu Dec 14 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Scattered to numerous showers are expected to develop over the coastal waters late tonight in advance of an approaching cold front. The front will push through the area early Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds behind a passing cold front will increase out of the north to 15 to 20 knots likely necessitating the issuance of a Small Craft Advisory Friday. Showers and a few thunderstorms will develop late Saturday and increase Sunday as an upper level trough moves across the area. Scattered showers with a few thunderstorms will be possible Monday and Tuesday as another upper level trough approaches the region. Severe weather is not anticipated with this precipitation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.